Alert archive / Wyoming / High Wind Warnings in 2013
High Wind Warning 39, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Dec 30, 2013, 10:09 AM MST for 4 counties in Wyoming. It took effect at Dec 30, 2013, 11:00 PM MST. It was in force for 24 hr. 44 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 30, 2013, 10:09 AM MST (17:09 UTC)
- In effect from
- Dec 30, 2013, 11:00 PM MST
- Expired
- Dec 31, 2013, 11:00 PM MST
- In force
- 24 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 31, 1:41 AM MST | NON-TSTM WND GST 57 | 11 Ese Arlington, WY | |
| Dec 31, 3:06 AM MST | NON-TSTM WND GST 62 | 1 Ene Buford, WY | |
| Dec 31, 3:15 AM MST | NON-TSTM WND GST 61 | 2 Wnw Buford, WY | |
| Dec 31, 4:15 AM MST | NON-TSTM WND GST 58 | 7 Ssw Chugwater, WY | |
| Dec 31, 4:55 AM MST | NON-TSTM WND GST 57 | 9 S Wheatland, WY | |
| Dec 31, 5:00 AM MST | HIGH SUST WINDS 40 | 2 E I-80 Exit 345, WY | OTTO WYDOT SITE. SUSTAINED WINDS 40 MPH FOR 1 HOUR. GUSTS AVERAGING 53 MPH. |
| Dec 31, 7:10 AM MST | HIGH SUST WINDS 40 | 10 Wsw Cheyenne, WY | MILE POST 353 WYDOT SITE. GUSTS TO 53 MPH. |
| Dec 31, 8:30 AM MST | NON-TSTM WND GST 60 | W Rock River, WY | |
| Dec 31, 9:46 AM MST | HIGH SUST WINDS 40 | 1 Nnw Whitaker, WY | WHITAKER WYDOT SITE. GUSTS TO 51 MPH. |
| Dec 31, 9:50 AM MST | HIGH SUST WINDS 40 | 10 Wsw Cheyenne, WY | MILE POST 353 WYDOT SITE. GUSTS TO 50 MPH. |
| Dec 31, 10:01 AM MST | NON-TSTM WND GST 58 | 1 Nnw Arlington, WY | |
| Dec 31, 10:15 AM MST | HIGH SUST WINDS 40 | 2 E I-80 Exit 345, WY | OTTO WYDOT SITE. SUSTAINED WINDS 40 MPH FOR PAST HOUR. AVERAGE GUSTS TO 54 MPH. |
| Dec 31, 11:15 AM MST | NON-TSTM WND GST 60 | 9 S Wheatland, WY | BORDEAUX WYDOT SITE. SUSTAINED AT 50 MPH. |
| Dec 31, 11:16 AM MST | NON-TSTM WND GST 60 | 2 Wnw Buford, WY | LONE TREE WYDOT SITE. SUSTAINED AT 45 MPH. |
| Dec 31, 1:20 PM MST | NON-TSTM WND GST 49 | 3 Ese Elk Mountain, WY | SUSTAINED AT 41 MPH. |
| Dec 31, 1:20 PM MST | NON-TSTM WND GST 61 | Bordeaux, WY | SUSTAINED AT 51 MPH. |
| Dec 31, 1:22 PM MST | NON-TSTM WND GST 56 | Vedauwoo, WY | SUSTAINED AT 42 MPH. |
| Dec 31, 1:25 PM MST | NON-TSTM WND GST 58 | 5 Nw Arlington, WY | SUSTAINED AT 43 MPH. |
| Dec 31, 1:57 PM MST | NON-TSTM WND GST 52 | Vedauwoo, WY | SUSTAINED AT 42 MPH. |
| Dec 31, 2:15 PM MST | NON-TSTM WND GST 57 | Bordeaux, WY | SUSTAINED AT 45 MPH. |
| Dec 31, 2:20 PM MST | NON-TSTM WND GST 59 | 5 Nw Arlington, WY | SUSTAINED AT 49 MPH. |
| Dec 31, 2:42 PM MST | NON-TSTM WND GST 51 | Vedauwoo, WY | SUSTAINED AT 44 MPH. |
| Dec 31, 2:45 PM MST | NON-TSTM WND GST 51 | Bordeaux, WY | SUSTAINED AT 41 MPH. |
| Dec 31, 2:46 PM MST | NON-TSTM WND GST 56 | Arlington, WY | SUSTAINED AT 43 MPH. |
| Dec 31, 2:50 PM MST | NON-TSTM WND GST 56 | 5 Nw Arlington, WY | SUSTAINED AT 45 MPH. |
| Dec 31, 3:05 PM MST | NON-TSTM WND GST 53 | 3 Nw Arlington, WY | SUSTAINED AT 41 MPH. |
| Dec 31, 3:15 PM MST | NON-TSTM WND GST 60 | Bordeaux, WY | SUSTAINED AT 50 MPH. |
| Dec 31, 3:47 PM MST | NON-TSTM WND GST 51 | Vedauwoo, WY | SUSTAINED AT 41 MPH. |
| Dec 31, 4:10 PM MST | NON-TSTM WND GST 53 | 3 Nw Arlington, WY | SUSTAINED AT 43 MPH. |
| Dec 31, 4:45 PM MST | NON-TSTM WND GST 54 | 3 Nw Arlington, WY | SUSTAINED AT 43 MPH. |
| Dec 31, 4:55 PM MST | NON-TSTM WND GST 56 | Arlington, WY | SUSTAINED AT 45 MPH. |
| Dec 31, 5:15 PM MST | NON-TSTM WND GST 56 | 3 Nw Arlington, WY | SUSTAINED AT 42 MPH. |
| Dec 31, 5:51 PM MST | NON-TSTM WND GST 61 | Arlington, WY | SUSTAINED AT 45 MPH. |
| Dec 31, 6:16 PM MST | NON-TSTM WND GST 56 | Arlington, WY | SUSTAINED AT 49 MPH. |
| Dec 31, 6:35 PM MST | NON-TSTM WND GST 57 | 3 Nw Arlington, WY | SUSTAINED AT 46 MPH. |
| Dec 31, 7:10 PM MST | NON-TSTM WND GST 57 | 3 Nw Arlington, WY | SUSTAINED AT 43 MPH. |
| Dec 31, 7:11 PM MST | NON-TSTM WND GST 57 | Arlington, WY | SUSTAINED AT 44 MPH. |
| Dec 31, 7:15 PM MST | NON-TSTM WND GST 57 | Bordeaux, WY | SUSTAINED AT 45 MPH. |
| Dec 31, 7:31 PM MST | NON-TSTM WND GST 59 | Arlington, WY | SUSTAINED AT 46 |
| Dec 31, 7:50 PM MST | NON-TSTM WND GST 51 | Bordeaux, WY | SUSTAINED AT 41 MPH. |
| Dec 31, 7:51 PM MST | NON-TSTM WND GST 57 | Arlington, WY | SUSTAINED AT 43 MPH. |
| Dec 31, 8:07 PM MST | NON-TSTM WND GST 49 | Vedauwoo, WY | SUSTAINED AT 41 MPH. |
| Dec 31, 8:57 PM MST | NON-TSTM WND GST 50 | Vedauwoo, WY | SUSTAINED AT 41 MPH. |
| Dec 31, 9:07 PM MST | NON-TSTM WND GST 51 | Vedauwoo, WY | SUSTAINED AT 41 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 5.2 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
240 WWUS75 KCYS 301709 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1009 AM MST MON DEC 30 2013 ...STRONG WINDS EXPECTED AGAIN LATE TONIGHT THROUGH TUESDAY EVENING FOR WIND PRONE LOCATIONS OF SOUTHEAST WYOMING... .A STRONG PRESSURE GRADIENT AND INCREASING WINDS ALOFT WILL PRODUCE ANOTHER HIGH WIND EVENT LATE TONIGHT...TUESDAY AND TUESDAY EVENING ACROSS WIND PRONE LOCATIONS SUCH AS ARLINGTON...ELK MOUNTAIN... BORDEAUX...VEDAUWOO...HORSE CREEK AND WHITAKER. WYZ106-110-116-117-310600- /O.UPG.KCYS.HW.A.0026.131231T0600Z-140101T0600Z/ /O.NEW.KCYS.HW.W.0039.131231T0600Z-140101T0600Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 1009 AM MST MON DEC 30 2013 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...11 PM TONIGHT THROUGH 11 PM TUESDAY NIGHT. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. LIGHT WEIGHT AND HIGH PROFILE VEHICLES WILL BE IMPACTED BY STRONG CROSS WINDS NEAR ARLINGTON...BORDEAUX AND ON THE INTERSTATE 80 SUMMIT BETWEEN CHEYENNE AND LARAMIE. BLOW OFFS OR BLOW OVERS OF THESE VEHICLES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ RUBIN
3 follow-up statements
050 WWUS75 KCYS 310300 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 800 PM MST MON DEC 30 2013 ...STRONG WINDS EXPECTED AGAIN LATE TONIGHT THROUGH TUESDAY EVENING FOR WIND PRONE LOCATIONS OF SOUTHEAST WYOMING... .A STRONG PRESSURE GRADIENT AND INCREASING WINDS ALOFT WILL PRODUCE ANOTHER HIGH WIND EVENT LATE TONIGHT...TUESDAY AND TUESDAY EVENING ACROSS WIND PRONE LOCATIONS SUCH AS ARLINGTON... ELK MOUNTAIN... BORDEAUX...VEDAUWOO...HORSE CREEK AND WHITAKER. WYZ106-110-116-117-311300- /O.CON.KCYS.HW.W.0039.131231T0600Z-140101T0600Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 800 PM MST MON DEC 30 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST TUESDAY. * TIMING...11 PM TONIGHT THROUGH 11 PM TUESDAY NIGHT. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. LIGHT WEIGHT AND HIGH PROFILE VEHICLES WILL BE IMPACTED BY STRONG CROSS WINDS NEAR ARLINGTON...BORDEAUX AND ON THE INTERSTATE 80 SUMMIT BETWEEN CHEYENNE AND LARAMIE. BLOW OFFS OR BLOW OVERS OF THESE VEHICLES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$
852 WWUS75 KCYS 311143 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 443 AM MST TUE DEC 31 2013 ...STRONG WINDS WILL CONTINUE THROUGH THIS EVENING IN WIND PRONE LOCATIONS OF SOUTHEAST WYOMING... .A LARGE DIFFERENCE IN SURFACE PRESSURE ACROSS SOUTHEAST WYOMING WILL PERSIST THROUGH THIS EVENING. THAT WILL HELP TO PRODUCE STRONG WESTERLY WINDS WITH GUSTS AS HIGH AS 65 MPH IN SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE. WYZ106-110-116-117-312300- /O.CON.KCYS.HW.W.0039.000000T0000Z-140101T0600Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 443 AM MST TUE DEC 31 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING...THROUGH 11 PM THIS EVENING. * WINDS...WEST 35 TO 45 MPH SUSTAINED WITH GUSTS TO 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. LIGHT WEIGHT AND HIGH PROFILE VEHICLES WILL BE IMPACTED BY STRONG CROSS WINDS NEAR ARLINGTON...BORDEAUX AND ON THE INTERSTATE 80 SUMMIT BETWEEN CHEYENNE AND LARAMIE. BLOW OFFS OR BLOW OVERS OF THESE VEHICLES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ WEILAND
538 WWUS75 KCYS 312223 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 323 PM MST TUE DEC 31 2013 ...STRONG WINDS CONTINUE THROUGH THIS EVENING IN WIND PRONE LOCATIONS OF SOUTHEAST WYOMING... .A LARGE DIFFERENCE IN SURFACE PRESSURE ACROSS SOUTHEAST WYOMING WILL PERSIST THROUGH THIS EVENING...PRODUCING STRONG WEST WINDS WITH GUSTS AS HIGH AS 65 MPH IN SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE. WINDS WILL CONTINUE TO SLOWLY DECREASE IN SPEED DURING THE EVENING HOURS. WYZ106-110-116-117-010600- /O.CON.KCYS.HW.W.0039.000000T0000Z-140101T0600Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 323 PM MST TUE DEC 31 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING...THROUGH 11 PM THIS EVENING. * WINDS...WEST 35 TO 45 MPH SUSTAINED WITH GUSTS TO 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. LIGHT WEIGHT AND HIGH PROFILE VEHICLES WILL BE IMPACTED BY STRONG CROSS WINDS NEAR ARLINGTON...BORDEAUX AND ON THE INTERSTATE 80 SUMMIT BETWEEN CHEYENNE AND LARAMIE. BLOW OFFS OR BLOW OVERS OF THESE VEHICLES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ RUBIN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 30, 6:28 AM MST, 3 hours 41 minutes earlier.
Area forecast discussion, Dec 30, 6:28 AM MST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
628 AM MST MON DEC 30 2013
.UPDATE...
ISSUED AT 628 AM MST MON DEC 30 2013
WINDS WERE WELL BELOW WARNING CRITERIA AS OF 12Z OVER SOME AREAS
ALONG AND WEST OF THE LARAMIE RANGE. WINDS SHOULD REMAIN BELOW HIGH
WIND LEVELS IN THOSE AREAS THROUGH EARLY TONIGHT AS THE SURFACE
PRESSURE GRADIENT HAS RELAXED. WITH THAT IN MIND...HAVE CANCELLED
THE HIGH WIND WARNING THAT WAS IN EFFECT UNTIL 18Z...WITH A RECENT
FORECAST UPDATE. WINDS SHOULD INCREASE BY 06Z TUESDAY OVER THAT
SAME AREA AND CONTINUE THROUGH EARLY TUESDAY NIGHT. THE LOW LEVEL
HEIGHT DIFFERENCES ACROSS THE AREA WILL BE FAVORABLE FOR HIGH WINDS
DURING THAT TIME. HAVE WENT AHEAD AND ISSUED A HIGH WIND WATCH FOR
06Z TUESDAY TO 06Z WEDNESDAY FOR THE SOUTHERN LARAMIE RANGE...THE
ARLINGTON AREA AND THE BORDEAUX AREA.
&&
.SHORT TERM...(TODAY THROUGH TUESDAY NIGHT)
ISSUED AT 413 AM MST MON DEC 30 2013
AREAS OF LIGHT SNOW CONTINUE EARLY THIS MORNING OVER THE MOUNTAINS
AS WELL AS THE NORTHEAST CORNER OF THE CWA. THE AREAL COVERAGE OF
THE SNOW HAS BEEN SLOWLY DECREASING SINCE 05Z. THE ACTIVITY WAS
BEING AIDED BY A SHORTWAVE TROUGH MOVING OVER THE AREA AND
OROGRAPHICS FOR THE MOUNTAINS. WITH THE PASSAGE OF THE SHORTWAVE
TROUGH THE ATMOSPHERE SHOULD DRY AND LIFT SHOULD DECREASE...PUTTING
AND END TO THE LIGHT SNOW BY LATE MORNING.
WINDS WILL CONTINUE TO BE THE MAIN ISSUE FOR THIS PORTION OF THE
FORECAST. GUSTS AS HIGH AS 50 MPH HAVE BEEN OCCURRING IN THE CURRENT
HIGH WIND WARNING AREA...ESPECIALLY AROUND KARL. THE LOW LEVEL
HEIGHT DIFFERENCES ACROSS THE CWA PEAKED EARLIER TONIGHT AND SHOULD
CONTINUE TO DECREASE THROUGH THE MORNING. WILL KEEP THE HIGH WIND
WARNING GOING FOR NOW AND WILL REEXAMINE AROUND 13Z. THE FLOW
ALOFT BACKS SLOWLY THROUGH 12Z WEDNESDAY...WITH WINDS AT 700 MB
BETWEEN 40 AND 50 KNOTS AT TIMES THROUGH TUESDAY NIGHT. THE SURFACE
COLD FRONT CURRENTLY JUST NORTH AND EAST OF THE CWA WILL SLOWLY
MOVE BACK WEST THROUGH TUESDAY. THAT WILL CREATE A FAIRLY TIGHT
SURFACE PRESSURE GRADIENT ACROSS THE WEST PART OF THE CWA. THE LOW
LEVEL HEIGHT DIFFERENCES BETWEEN KCAG AND KCPR BECOME FAVORABLE
LATER TONIGHT AND CONTINUES TO AT LEAST 06Z WEDNESDAY. A HIGH WIND
WATCH FOR THE WIND PRONE AREAS ALONG AND WEST OF THE LARAMIE RANGE
MAY BE NEEDED FOR THAT TIME. FOR NOW WILL HOLD OFF ON ANY ISSUANCE
UNTIL THE CURRENT WARNING ENDS.
A SHORTWAVE TROUGH WILL MOVE ACROSS THE REGION TUESDAY NIGHT. THAT
FEATURE WILL HELP SURFACE CYCLOGENESIS FORM ALONG THE FRONTAL
BOUNDARY OVER SOUTHEAST COLORADO BY 12Z WEDNESDAY. THE 300 MB JET
WILL ALSO BE MOVING ACROSS THE REGION TUESDAY NIGHT. LOOKS TO BE
A PERIOD OF BETTER SNOW CHANCES TUESDAY NIGHT. HAVE INCREASED POPS
AND SNOW AMOUNTS SOME FOR THAT TIME. THAT SHOULD ALSO HELP TO
DECREASE THE STRONG WIND POTENTIAL FOR LATER TUESDAY NIGHT.
TEMPERATURES WILL WARM TODAY AND AGAIN ON TUESDAY.
.LONG TERM...(NEW YEARS DAY THROUGH MONDAY)
ISSUED AT 413 AM MST MON DEC 30 2013
THE LARGE-SCALE PATTERN WILL REMAIN PERSISTENTLY PROGRESSIVE
THROUGH THE PERIOD AS A SERIES OF SHORTWAVES ROTATE AROUND THE
HUDSON BAY/POLAR VORTEX LOWS. EACH OF THESE SHORTWAVES WILL
PROVIDE A PERIOD OF STRONG WINDS TO THE SE WYOMING WIND CORRIDOR
ALONG WITH A PERIOD OF LIGHT SNOW. THE FIRST SHORTWAVE WILL BE
PASSING ATOP THE CWA ON NEW YEARS DAY. FROPA LOOKS LIKE IT WILL
HAVE ALREADY OCCURRED BY DAYBREAK WEDNESDAY. THIS WILL EFFECTIVELY
BREAK UP THE LLVL PRESSURE/HEIGHT GRADIENTS AND BRING AN END TO
ANY HIGH WIND CONCERNS AS WIND DIRECTION TURNS NORTHERLY. WILL
ALSO SEE A PERIOD OF LIGHT SNOW BEHIND THE FRONT WEDNESDAY
MORNING. MOUNTAINS WILL SEE GENERALLY 2-4 INCHES. THE EASTERN
PLAINS WILL SEE SOME LIGHT ACCUMULATIONS AS WELL WITH PERHAPS UP
TO AN INCH WITHIN THE HEAVIER SNOW BANDS. SHORTWAVE WILL DEPART
LATE ON NEW YEARS DAY BRINGING AN END TO SNOW CHANCES.
TEMPERATURES WILL BE COOLER FOR WEDNESDAY IN CAA BEHIND THE FRONT.
HIGHS WILL ONLY CLIMB INTO THE 30S...WITH PERHAPS SOME LOWER 40S
OVER SE ZONES. TRANSITORY RIDGING WILL RESULT IN A DRY THURSDAY
WITH HIGH TEMPS REBOUNDING SLIGHTLY...ALBEIT STILL COOL.
LLVL GRADIENT WILL TIGHTEN FOR FRIDAY AND FRIDAY NIGHT SETTING THE
NEXT OPPORTUNITY TO SEE STRONG WINDS ACROSS THE SE WYOMING WIND
CORRIDOR. FLOW WILL BACK TO MORE ZONAL ON FRIDAY AS WELL WHICH WILL
AID WAA AT THE SFC. THIS WARMER AIR COMBINED WITH DOWNSLOPING
CONDITIONS EAST OF THE LARAMIE RANGE WILL SEE THE STAGE FOR HIGHS TO
APPROACH 40F WEST AND CLIMB INTO THE LOW TO MID 50S OVER SE ZONES.
CONDITIONS LOOK TO BECOME A BIT MORE UNSETTLED FOR THE WEEKEND AND
ESPECIALLY INTO EARLY NEXT WEEK AS A MUCH COLDER AIR MASS IS PROGD
TO RETURN. HAVE KEPT SMALL SNOW CHANCES GOING FOR SATURDAY AND
SATURDAY NIGHT WITH A BRIEF RESPITE ON SUNDAY. THE ARCTIC AIR MASS
IS POISED TO SETTLE SOUTH SUNDAY NIGHT AND MONDAY PROVIDING THE NEXT
BEST CHANCE FOR WIDESPREAD MEASURABLE SNOW. STILL TOO FAR OUT TO
START TALKING UP TOO MUCH...BUT HAVE BEGUN TO INTRODUCE AND INCREASE
SNOW CHANCES DURING THIS PERIOD. TEMPERATURES LOOK MUCH COLDER EARLY
NEXT WEEK.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 413 AM MST MON DEC 30 2013
PERIODS OF MVFR CEILINGS AND VISIBILITIES IN SNOW WILL CONTINUE
OVER THE NORTHEAST CORNER OF THE CWA THROUGH 17Z. THIS INCLUDES
KCDR AND KLSK. THEN VFR CONDITIONS CAN BE EXPECTED OVER THE CWA
THROUGH TUESDAY WITH PERIODS OF MID AND HIGH LEVEL CLOUD COVER.
CLOUD BASES WILL LOWER TUESDAY NIGHT AND CONTINUE THROUGH
WEDNESDAY MORNING. DURING THAT TIME...THERE WILL BE PERIODS OF
MVFR CEILINGS AND VISIBILITIES IN LIGHT SNOW. THE MOUNTAINS WILL
BE OBSCURED THIS MORNING AND AGAIN TUESDAY AFTERNOON THROUGH
WEDNESDAY.
WESTERLY SURFACE WINDS WILL GUST AS HIGH AS 50 KNOTS THIS MORNING
IN AREAS ALONG AND WEST OF THE LARAMIE RANGE. AFTER A BRIEF LULL...
WINDS IN THAT AREA WILL AGAIN GUST AS HIGH AS 50 KNOTS LATER
TONIGHT AND THROUGH EARLY TUESDAY NIGHT. A WEAK TO MODERATE
MOUNTAIN WAVE CAN BE EXPECTED TO THE LEE OF THE SNOWY RANGE
THROUGH TUESDAY NIGHT.
&&
.FIRE WEATHER...
ISSUED AT 413 AM MST MON DEC 30 2013
WINDY CONDITIONS CAN BE EXPECTED ON AN ALMOST DAILY BASIS FOR MUCH
OF THIS WEEK...ESPECIALLY ALONG AND WEST OF THE LARAMIE RANGE.
WIND GUSTS AS HIGH AS 60 MPH WILL BE POSSIBLE IN THAT AREA THIS
MORNING AND AGAIN TONIGHT AND TUESDAY. DRY AND MILD WEATHER WILL
ALSO BE OVER THE CWA THROUGH TUESDAY...WITH THE WARMEST DAY BEING
TUESDAY WHEN TEMPERATURES WILL BE ABOVE NORMAL. MINIMUM RELATIVE
VALUES ACROSS THE LOWER ELEVATIONS WILL BE BETWEEN 25 AND 40
PERCENT TODAY AND TUESDAY. TEMPERATURES WILL BE COOLER ON WEDNESDAY
WITH A CHANCE OF SNOW TUESDAY NIGHT AND WEDNESDAY MORNING. DRY AND
WARMER WEATHER WILL RETURN TO THE CWA THURSDAY AND FRIDAY...BEFORE
COLDER WEATHER WITH A CHANCE OF SNOW AFFECTS THE AREA NEXT WEEKEND.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM THIS EVENING THROUGH TUESDAY EVENING FOR
WYZ106-110-116-117.
NE...NONE.
&&
UPDATE...WEILAND
SHORT TERM...WEILAND
LONG TERM...HAHN
AVIATION...WEILAND
FIRE WEATHER...WEILANDHazardous weather outlook, Dec 30, 6:18 AM MST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 618 AM MST MON DEC 30 2013 WYZ101-103>107-109>118-311200- CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- 618 AM MST MON DEC 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WESTERLY WINDS WILL GUST AS HIGH AS 45 MPH TODAY AND EARLY TONIGHT IN SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE. WINDS WILL INCREASE OVER THOSE AREAS TONIGHT. WIND GUSTS AS HIGH AS 65 MPH WILL BE POSSIBLE DURING THAT TIME. A HIGH WIND WATCH IS IN EFFECT FOR SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE STARTING AT 11 PM TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WESTERLY WINDS WILL CONTINUE TO GUST AS HIGH AS 65 MPH IN AREAS ALONG AND WEST OF THE LARAMIE RANGE THROUGH EARLY TUESDAY NIGHT. THE HIGH WIND WATCH REMAINS IN EFFECT FOR THOSE AREAS THROUGH 11 PM TUESDAY NIGHT. LIGHT SNOW CAN BE EXPECTED OVER SOUTHEAST WYOMING TUESDAY NIGHT AND WEDNESDAY MORNING. MOST LOCATIONS WILL RECEIVE AN INCH OR LESS OF NEW SNOW...WITH 2 TO 4 INCHES OVER THE MOUNTAINS. THE POSSIBILITY OF STRONG WINDS RETURNS TO AREAS ALONG AND WEST OF THE LARAMIE RANGE FRIDAY AND FRIDAY NIGHT. A CHANCE OF SNOW WILL AFFECT SOUTHEAST WYOMING NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ102-108-119-311200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-GOSHEN COUNTY- EAST LARAMIE COUNTY- 618 AM MST MON DEC 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LIGHT SNOW CAN BE EXPECTED OVER THE WESTERN NEBRASKA PANHANDLE TUESDAY NIGHT AND WEDNESDAY MORNING. MOST LOCATIONS WILL RECEIVE AN INCH OR LESS OF NEW SNOW. A CHANCE OF SNOW WILL AFFECT THE WESTERN NEBRASKA PANHANDLE NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 6:00 AM MST | High Wind Watch | CYS | Albany, Carbon, Laramie, Platte | 4 hr |
Nearby
High Wind Warnings in Wyoming, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.